Alert archive / Virginia / Tornado Warnings in 2024

Tornado Warning 4, NWS Wakefield, VA

April 3, 2024Hanover County, Henrico County, King William County, Virginia

NWS Wakefield, VA issued this tornado warning at Apr 3, 2024, 3:04 PM EDT for Hanover County, Henrico County, King William County, Virginia. It was in force for 26 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2024, 3:04 PM EDT (19:04 UTC)
Expired
Apr 3, 2024, 3:30 PM EDT
In force
26 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.0 in

Counties Hanover County, VA, Henrico County, VA, King William County, VA

The radar

The Norfolk radar (KAKQ), 86 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 3:05 PM EDTTSTM WND DMGAtlee, VATrees were uprooted in Atlee. Time estimated from radar.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 12:38 PM EDTTornado WatchSPC6 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 7.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2024-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 8 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2024-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 394 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
8 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
427 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
394 m²/s²
0-3 km storm-relative helicity
510 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

809 
WFUS51 KAKQ 031904
TORAKQ
VAC085-087-101-031930-
/O.NEW.KAKQ.TO.W.0004.240403T1904Z-240403T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Wakefield VA
304 PM EDT Wed Apr 3 2024

The National Weather Service in Wakefield has issued a

* Tornado Warning for...
  North central Henrico County in central Virginia...
  Northwestern King William County in east central Virginia...
  Southeastern Hanover County in central Virginia...

* Until 330 PM EDT.

* At 303 PM EDT, a severe thunderstorm capable of producing a tornado
  was located near Glen Allen, or near Mechanicsville, moving
  northeast at 55 mph.

  HAZARD...Tornado.

  SOURCE...Radar indicated rotation.

  IMPACT...Flying debris will be dangerous to those caught without 
           shelter. Mobile homes will be damaged or destroyed. 
           Damage to roofs, windows, and vehicles will occur.  Tree 
           damage is likely.

* This dangerous storm will be near...
  Hanover around 310 PM EDT.
  Mangohick around 315 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Calno, Solomons Store, Chamberlayne, Atlee, Ashcake, Globe,
Pollards Corner, Hanover Airport, and Etna Mills.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

Please report severe weather by calling 757-899-2415, posting to the
NWS Wakefield Facebook page, or using Twitter @NWSWAKEFIELDVA.
&&

LAT...LON 3774 7713 3759 7742 3769 7751 3786 7724
TIME...MOT...LOC 1903Z 233DEG 48KT 3768 7741 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MRD
2 follow-up statements
499 
WWUS51 KAKQ 031908
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
308 PM EDT Wed Apr 3 2024

VAC087-031917-
/O.CAN.KAKQ.TO.W.0004.000000T0000Z-240403T1930Z/
Henrico VA-
308 PM EDT Wed Apr 3 2024

...THE TORNADO WARNING FOR NORTH CENTRAL HENRICO COUNTY IS
CANCELLED...

The tornadic thunderstorm which prompted the warning has moved out 
of the warned area. Therefore, the warning has been cancelled.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.

&&

LAT...LON 3774 7713 3760 7740 3761 7741 3762 7741
      3767 7744 3768 7744 3768 7746 3769 7747
      3768 7748 3769 7749 3770 7749 3786 7724
TIME...MOT...LOC 1907Z 232DEG 41KT 3771 7736 

$$

VAC085-101-031930-
/O.CON.KAKQ.TO.W.0004.000000T0000Z-240403T1930Z/
King William VA-Hanover VA-
308 PM EDT Wed Apr 3 2024

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR
NORTHWESTERN KING WILLIAM AND SOUTHEASTERN HANOVER COUNTIES...

At 307 PM EDT, a severe thunderstorm capable of producing a tornado
was located near Hanover, or near Mechanicsville, moving northeast at
45 mph.

HAZARD...Tornado.

SOURCE...Radar indicated rotation.

IMPACT...Flying debris will be dangerous to those caught without 
         shelter. Mobile homes will be damaged or destroyed. Damage 
         to roofs, windows, and vehicles will occur.  Tree damage is 
         likely.

This dangerous storm will be near...
  Mangohick around 315 PM EDT.

Other locations impacted by this tornadic thunderstorm include
Enfield, Calno, Atlee, Ashcake, Globe, Pollards Corner, Hanover
Airport, Etna Mills, Epworth, and Chamberlayne.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.

&&

LAT...LON 3774 7713 3760 7740 3761 7741 3762 7741
      3767 7744 3768 7744 3768 7746 3769 7747
      3768 7748 3769 7749 3770 7749 3786 7724
TIME...MOT...LOC 1907Z 232DEG 41KT 3771 7736 

TORNADO...RADAR INDICATED
MAX HAIL SIZE...0.00 IN

$$

MRD
783 
WWUS51 KAKQ 031927
SVSAKQ

Severe Weather Statement
National Weather Service Wakefield VA
327 PM EDT Wed Apr 3 2024

VAC085-101-031937-
/O.EXP.KAKQ.TO.W.0004.000000T0000Z-240403T1930Z/
King William VA-Hanover VA-
327 PM EDT Wed Apr 3 2024

...THE TORNADO WARNING FOR NORTHWESTERN KING WILLIAM AND SOUTHEASTERN
HANOVER COUNTIES WILL EXPIRE AT 330 PM EDT...

The storm which prompted the warning has moved out of the area.
Therefore, the warning will be allowed to expire.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.

&&

LAT...LON 3774 7713 3760 7740 3761 7741 3762 7741
      3767 7744 3768 7744 3768 7746 3769 7747
      3768 7748 3769 7749 3770 7749 3786 7724
TIME...MOT...LOC 1927Z 233DEG 48KT 3785 7712 

$$

MRD

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at Apr 3, 3:01 PM EDT, 3 minutes earlier.

Area forecast discussion, Apr 3, 3:01 PM EDT, 3 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wakefield VA
301 PM EDT Wed Apr 3 2024

.SYNOPSIS...
Chance for severe storms will persist across the area
through the afternoon hours as a cold front pushes through. Rain
chances will end as the front moves offshore tonight. The upper
level low will cross the region on Thursday bringing in another
chance for widely scattered showers in the afternoon hours. Dry
conditions will return for the weekend with cooler temperatures.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
As of 300 PM EDT Wednesday...

Key Messages:

1. Severe storms will be possible through the later
afternoon/early evening hours. The main threat will be damaging
winds, though an isolated tornado and some hail will also be
possible.

2. Cold front pushes offshore this evening bringing an end to
the storm chances.

Warm front is currently located along a line from
Danville through the Richmond metro up into the Eastern Shore.
To the southeast of that front, winds are south/southwesterly
and becoming gusty to 30-35mph. Also, temperatures are jumping
into the lower to mid 70s. To the northwest side of the front,
temperatures are still locked into the upper 40s to 50s as the
cool sector remains in place. The warm front will continue to
push northward ahead of the cold front incoming from the west.
Looking at more details, there is a 500mb jet passing through
central VA ahead of the large upper level low to the west with
winds aloft upwards of 115kt. Surface-based CAPE is increasing
behind the warm front with mesoanalysis showing ~1000 J/kg of
SBCAPE south of US-460. Effective bulk shear has also increased
across south-central VA reaching 80-90kt. All this being said,
the environment across southern and central VA and north-
central NC is becoming quite ripe for severe storms to develop.
Current radar shows an isolated cell riding along the spine of
the warm front out of north-central NC into south-central VA.
Elsewhere, there is a line of showers and embedded storms west
of I-95. These storms are flirting between the cool sector and
the warm sector, depending on the surge of the warm front. The
best threat for severe weather is in that warmer air.

Any storm this afternoon will be capable of producing strong
damaging winds with these dynamics in place. A spin up tornado is
also possible as some storms are already showing signs of rotation.
A Tornado Watch remains in effect for most of the CWA, with the
exception of Fluvanna/Louisa and the Norfolk metro down into NE NC.
There may be a need to extend the watch eastward as the afternoon
progresses, but we will monitor those trends as there is a bit of
uncertainty. Hi-res models has these storms moving very quickly
eastward through the afternoon hours, reaching the coast by 7-8pm.
Rain chances will come to an end this evening once the cold front
moves offshore and skies will gradually try to clear out. Low
temperatures tonight will be in the low to mid 40s across the
area.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
As of 330 AM EDT Wednesday...

The upper level low will spin into the Mid-Atlantic region on
Thursday. Could see a slight breeze during the day as we are
positioned around the bottom of the shifting low center. Hi-res
models continue to show widely scattered showers rotating
around the low/ahead of it, so kept a chance of showers for most
of the area Thursday afternoon. QPF should remain fairly light
since the air will be much drier/less moist that what we are
seeing today. High temperatures will be in the upper 50s to
around 60.

Friday morning will start off chillier as low reach the mid to upper
30s for most of the area. The low shifts off along the New England
coast during the day. The slug of moisture will have moved away from
our area enough to give us a dry day on Friday. Though an
isolated shower can't be totally ruled out closer to the coast
as a weak shortwave skirts by late in the day. Highs will once
again be in the upper 50s to around 60 degrees. Expect a colder
night across the area Friday night as lows dip into the lower
30s across the western Piedmont and northwest locations, with
upper 30s to around 40 elsewhere.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
As of 300 PM EDT Wednesday...

The upper low will slowly be pulling off the coast on Saturday
leaving us in north/northwesterly flow as surface high pressure
builds in to our northwest. Would expect some partly cloudy skies to
remain overhead. Saturday looks to be our coolest day, starting out
in the lower 30s out west Saturday morning, with highs holding in
the mid to upper 50s. Could see a higher potential for frost at
least over the western half of the CWA.

The surface high will push off to the east on Sunday as upper level
ridging slides into the Appalachians. This damp ridging will remain
over the Mid-Atlantic into early next week bringing cloud cover and
warming temperatures. Highs Sunday will be in the lower 60s, then
jumping into the upper 60s for Monday. Will have to keep an eye on
this cloud cover vs the solar eclipse timing as we get closer. A
disturbance may pass through on Tuesday bringing the return of rain
chances, but model differences are too distinct during this time
frame to nail down any specifics.

&&

.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
As of 115 PM EDT Wednesday...

Warm front continues to lift north ahead of an incoming cold front.
Storms are beginning to develop to our west, which will remain the
trend for the afternoon hours. Expect a broken line/scattered storms
to progress eastward through the daytime, moving offshore likely
after 00Z. Each terminal won't be under the TSRA for too long,
perhaps just a couple of hours at most as these storms will be
moving quickly. Used TEMPO groups to show this timing at each
terminal as VIS restrictions may be possible in these storms with
+RA. Some storms may contain strong/damaging winds. CIGs are
generally MVFR to LIFR, varying greatly across the area. Winds
are SSW below 8kt inland, with coastal terminals gusting to
20-25kt.

Rain chances will end from west to east this evening, with CIGs
lifting and becoming VFR later this evening into the overnight
hours. Expect westerly winds to become gusty on Thursday. Some
widely scattered showers will develop at the end of this TAF period
as the low pressure system passes through.

Outlook: Dry and VFR conditions will prevail for the weekend with
less wind.

&&

.MARINE...
As of 155 PM EDT Wednesday

Unsettled conditions will overspread the waters from late this
afternoon into the evening as a strong cold front approaches
the region from the west. Strong to severe storms will be
possible during this time. Any storms that form will have the
potential for strong winds, hail, and isolated tornadoes/
waterspouts. Plan to issue Special Marine Warnings as necessary
to cover this threat. Ahead of the cold front, winds will blow
from the south at 15-25 kt with gusts up to 30 kt. The cold
front then moves offshore this evening with winds turning WNW
and briefly increasing to 20-25 kt with gusts to 30 kt in the
Ches Bay, rivers, and Currituck Sound while areas offshore could
see a period of 25 kts with gusts 30-35 kt. Waves increase to
3-4 ft with the stronger S then W flow this afternoon into
tonight. Seas will build to 4-6 ft S and 5-8 ft N by early
evening with heights starting to decrease as winds become
westerly/offshore tonight. W or SW flow continues into Thursday,
generally 15-20 kt with gusts to 25 kt, especially for the
lower bay/rivers and Currituck sound where SCA headlines have
been extended out through 7 pm. With wave heights remaining AOA
5 ft offshore through Thursday, have also extended the SCAs on
the coastal waters through 7 pm. Winds are expected to decrease
during Friday before strengthening again Friday night into
Saturday as a secondary front swings through the region, turning
winds NW and building back to ~20 kt with gusts to 25 kt. High
pressure builds into the region from Sunday into early next week
with improved marine conditions expected.

&&

.TIDES/COASTAL FLOODING...
As of 240 PM EDT Wednesday

Minor tidal flooding is expected across the Bay side of the
lower MD Eastern Shore during the next high tide cycle late this
evening/early Thursday morning. Additional tidal flooding may be
possible in the same areas during the late morning/early
afternoon high tide cycle on Thursday. A Coastal Flood Advisory
is now in effect for the next high tide.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...Coastal Flood Advisory from 7 PM this evening to 1 AM EDT
     Thursday for MDZ021>023.
NC...None.
VA...None.
MARINE...Small Craft Advisory until 6 AM EDT Thursday for ANZ630-631-
     635.
     Small Craft Advisory until 7 PM EDT Thursday for ANZ632>634-
     636>638-650-652-654-656-658.

&&

SYNOPSIS...JKP
NEAR TERM...JKP
SHORT TERM...JKP
LONG TERM...JKP
AVIATION...JKP
MARINE...JDM
TIDES/COASTAL FLOODING...JDM
Hazardous weather outlook, Apr 3, 12:45 PM EDT, 2 hours 19 minutes before
Hazardous Weather Outlook
National Weather Service Wakefield VA
1245 PM EDT Wed Apr 3 2024

NCZ013>017-030>032-102-VAZ095>098-041645-
Hertford-Gates-Pasquotank-Camden-Western Currituck-Bertie-Chowan-
Perquimans-Eastern Currituck-Norfolk/Portsmouth-Suffolk-Chesapeake-
Virginia Beach-
1245 PM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for northeast North Carolina and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible this afternoon into
early this evening, bringing the potential for damaging winds, large
hail and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ077-078-084>086-093-099-100-523>525-041645-
Northumberland-Lancaster-Gloucester-Middlesex-Mathews-Isle of Wight-
Accomack-Northampton-York-Newport News-Hampton/Poquoson-
1245 PM EDT Wed Apr 3 2024

...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for eastern Virginia and
southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe thunderstorms will be possible this afternoon into
early this evening, bringing the potential for damaging winds, large
hail and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

NCZ012-VAZ060>062-064>069-075-076-079>083-087>090-092-511>522-041645-
Northampton-Prince Edward-Cumberland-Goochland-Caroline-Mecklenburg-
Lunenburg-Nottoway-Amelia-Powhatan-Westmoreland-Richmond-Brunswick-
Dinwiddie-Prince George-Charles City-New Kent-Greensville-Sussex-
Surry-James City-Southampton-Western Hanover-Eastern Hanover-
Western Chesterfield-Eastern Chesterfield (Including Col. Heights)-
Western Henrico (Including the City of Richmond)-Eastern Henrico-
Western King William-Eastern King William-Western King and Queen-
Eastern King and Queen-Western Essex-Eastern Essex-
1245 PM EDT Wed Apr 3 2024

...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for northeast North Carolina,
central Virginia, east central Virginia, north central Virginia,
south central Virginia and southeast Virginia.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe thunderstorms will be possible this afternoon,
bringing
the potential for damaging winds, large hail and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed.

VAZ048-509-510-041645-
Fluvanna-Western Louisa-Eastern Louisa-
1245 PM EDT Wed Apr 3 2024

This Hazardous Weather Outlook is for central Virginia.

.DAY ONE...This afternoon and tonight.

Strong to severe thunderstorms will be possible this afternoon,
bringing
the potential for damaging winds, large hail and isolated tornadoes.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

MDZ021>025-041645-
Dorchester-Wicomico-Somerset-Inland Worcester-Maryland Beaches-
1245 PM EDT Wed Apr 3 2024

...TORNADO WATCH 87 IN EFFECT UNTIL 7 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Maryland.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Strong to severe thunderstorms will be possible late this afternoon
into early this evening. The strongest storms may contain damaging
winds, large hail and an isolated tornado.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Hazardous weather is not expected at this time.

.SPOTTER INFORMATION STATEMENT...

Weather spotters are encouraged to report significant weather
conditions according to Standard Operating Procedures.

05

In the hours before

Special weather statement, Apr 3, 12:59 PM EDT, 2 hours 5 minutes before
Special Weather Statement
National Weather Service Wakefield VA
1259 PM EDT Wed Apr 3 2024

VAZ048-509-510-031730-
Fluvanna VA-Western Louisa VA-Eastern Louisa VA-
1259 PM EDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LOUISA AND CENTRAL
FLUVANNA COUNTIES THROUGH 130 PM EDT...

At 1259 PM EDT, Doppler radar was tracking a strong thunderstorm over
Palmyra, moving northeast at 55 mph.

HAZARD...Half inch hail.

SOURCE...Radar indicated.

IMPACT...Minor hail damage to vegetation is possible.

This strong thunderstorm will be near...
  Troy around 105 PM EDT.
  Ferncliff around 110 PM EDT.
  Louisa around 115 PM EDT.

Other locations impacted by this storm include Nahor, Louisa Airport,
Green Springs, Zion Crossroads, Central Plains, Antioch, Union Mills,
Wildwood, Bybee, and Waldrop.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3806 7826 3813 7821 3813 7818 3815 7809
      3813 7805 3814 7801 3812 7798 3812 7792
      3810 7782 3809 7782 3775 7834 3785 7844
TIME...MOT...LOC 1659Z 234DEG 46KT 3788 7831

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...<30 MPH

EI
Special weather statement, Apr 3, 2:41 PM EDT, 23 minutes before
Special Weather Statement
National Weather Service Wakefield VA
241 PM EDT Wed Apr 3 2024

VAZ062-064-511-512-515-517-031930-
Goochland VA-Eastern Hanover VA-
Western Henrico (Including the City of Richmond) VA-
Western King William VA-Western Hanover VA-Caroline VA-
241 PM EDT Wed Apr 3 2024

...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN GOOCHLAND...
SOUTHWESTERN CAROLINE...NORTHWESTERN HENRICO...NORTHWESTERN KING
WILLIAM AND CENTRAL HANOVER COUNTIES THROUGH 330 PM EDT...

At 240 PM EDT, Doppler radar was tracking a strong thunderstorm over
Sabot, or near Goochland, moving northeast at 60 mph.

HAZARD...Wind gusts up to 40 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

This strong thunderstorm will be near...
  Wyndham and Manakin around 245 PM EDT.
  Ashland and Randolph Macon College around 255 PM EDT.
  Kings Dominion around 300 PM EDT.
  Dawn around 305 PM EDT.

Other locations impacted by this storm include Crozier, Oliver,
Hanover Airport, Vontay, Maidens, Gum Tree, Johnsons Springs,
Goodall, Doswell, and Elmont.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

A Tornado Watch remains in effect until 700 PM EDT for central, north
central and east central Virginia.

&&

LAT...LON 3774 7781 3773 7780 3775 7779 3802 7737
      3777 7718 3757 7768 3759 7771 3759 7773
      3761 7776 3761 7783 3762 7782 3764 7784
      3767 7790
TIME...MOT...LOC 1840Z 235DEG 54KT 3763 7778

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH

MRD

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 5:06 AM EDTMarine Dense Fog AdvisoryAKQ10 hr
Apr 3, 12:59 PM EDTSpecial Weather StatementAKQFluvanna31 min
Apr 3, 2:25 PM EDTTornado WarningAKQAmelia, Powhatan19 min
Apr 3, 2:35 PM EDTCoastal Flood AdvisoryAKQLancaster, Mathews, Middlesex, Northumberland10 hr
Apr 3, 2:41 PM EDTSpecial Weather StatementAKQHanover49 min
Apr 3, 2:47 PM EDTTornado WarningAKQBrunswick, Mecklenburg28 min
Apr 3, 2:57 PM EDTSevere Thunderstorm WarningAKQCaroline, Goochland, Hanover, Henrico, King and Queen, King William and 1 more48 min
Apr 3, 3:13 PM EDTSevere Thunderstorm WarningAKQBrunswick, Greensville, City of Emporia32 min
Apr 3, 3:14 PM EDTSpecial Marine WarningAKQ2 hr
Apr 3, 3:19 PM EDTSevere Thunderstorm WarningAKQCaroline, Essex, King and Queen, Richmond, Westmoreland41 min
Apr 3, 3:39 PM EDTSpecial Weather StatementAKQSussex36 min
Apr 3, 3:42 PM EDTSpecial Weather StatementAKQDinwiddie, City of Colonial Heights, City of Petersburg33 min
Apr 3, 3:43 PM EDTTornado WarningAKQEssex, King and Queen, Northumberland, Richmond32 min
Apr 3, 3:54 PM EDTSevere Thunderstorm WarningAKQBrunswick, Charles City, Chesterfield, Dinwiddie, Nottoway, Prince George and 5 more51 min
Apr 3, 3:55 PM EDTSevere Thunderstorm WarningAKQEssex, Northumberland, Richmond, Westmoreland31 min
Apr 3, 3:59 PM EDTSevere Thunderstorm WarningAKQSurry, Sussex46 min
Apr 3, 4:03 PM EDTTornado WarningAKQNorthumberland, Richmond27 min
Apr 3, 4:08 PM EDTSevere Thunderstorm WarningAKQEssex, Lancaster, Middlesex, Northumberland, Richmond52 min
Apr 3, 4:09 PM EDTTornado WarningAKQSurry, Sussex23 min
Apr 3, 4:40 PM EDTSpecial Marine WarningAKQ65 min
Apr 3, 5:00 PM EDTSpecial Weather StatementAKQCity of Franklin30 min
Apr 3, 5:34 PM EDTSpecial Weather StatementAKQCity of Portsmouth, City of Suffolk26 min
Apr 3, 5:35 PM EDTSpecial Marine WarningAKQ32 min
Apr 3, 5:42 PM EDTSpecial Weather StatementAKQAmelia, Lunenburg, Mecklenburg, Nottoway48 min
Apr 3, 6:02 PM EDTSpecial Weather StatementAKQCity of Norfolk, City of Portsmouth28 min
Apr 3, 6:06 PM EDTSpecial Marine WarningAKQ39 min
Apr 3, 6:11 PM EDTTornado WarningAKQMecklenburg22 min
Apr 3, 6:29 PM EDTSpecial Marine WarningAKQ20 min
Apr 3, 6:30 PM EDTSpecial Weather StatementAKQDinwiddie, Henrico, Nottoway, Prince George, City of Colonial Heights, City of Hopewell and 1 more30 min
Apr 3, 7:04 PM EDTSpecial Weather StatementAKQCharles City, Chesterfield, Dinwiddie, Henrico, James City, New Kent and 5 more41 min
Apr 3, 7:14 PM EDTSpecial Weather StatementAKQBrunswick16 min
Apr 3, 7:42 PM EDTSpecial Weather StatementAKQCharles City, Gloucester, James City, King and Queen, Lancaster, Mathews and 9 more63 min

Nearby

Tornado Warnings in Virginia, 2024Every tornado warning in 2024Tornadoes in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.